Dihydropyrimidinase deficiency with severe 5-fluorouracil toxicity caused by capecitabine

Hiroshi Yamashita, Masahiro Hiratsuka, Takahiro Mori, Wataru Shigeeda, Kenji Kaino, Nozomi Koyamada, Yorihiro Akamatsu, Keiji Abe, Shukichi Miyazaki, Michihiko Kitamura

研究成果: Article

抄録

Dihydropyrimidinase (DHP) is a key enzyme in the catabolism of 5-fluorouracil (5-FU). DHP deficiency is a very rare autosomal recessive disease. To the best of our knowledge, only 28 patients have been reported so far. We report a case of a 56-year-old woman who underwent ileocecal resection for cecal cancer. She was pathologically, a poorly differentiated adenocarcinoma, of pathological stage IIIa (pT4a, pN1, pM0), was diagnosed. She was subsequently treated with capecitabine chemotherapy in the adjuvant setting starting on postoperative day 37. However, she had to discontinue treatment 10 days later due to severe oral mucositis. The patient also suffered from diarrhea, vomiting and high fever, and then developed severe leukocytopenia, disseminated intravascular coagulation (DIC), and disturbance of consciousness. Eventually, her condition worsened and became critical. We performed transfusion with granulocyte-colony stimulating factor and hemodialysis, and administrated antibiotics and treatment for DIC. Leukocytopenia started to improve 13 days after interruption of chemotherapy. Over time, the patient recovered and was discharged on day 65. Urinary pyrimidine analysis and DHP gene analysis by Sanger's direct sequencing method revealed that she had compound heterozygous mutations, 1001A>G (Q334R) and 1393C>T (R465X), in the DHP gene. To our knowledge, this is the first report of DHP deficiency with severe 5-FU-associated toxicity in a Japanese patient.

本文言語Japanese
ページ(範囲)644-649
ページ数6
ジャーナルJapanese Journal of Gastroenterological Surgery
48
7
DOI
出版ステータスPublished - 2015

Keywords

  • 5-fluorouracil
  • Capecitabine
  • Dihydropyrimidinase deficiency

ASJC Scopus subject areas

  • Surgery
  • Gastroenterology

引用スタイル